Fright show! Bumpy skin plus straw hair - PMRGCAuk

PMRGCAuk

12,019 members21,915 posts

Fright show! Bumpy skin plus straw hair

Mstiles
Mstiles

Hello everybody,

Before PMR/GCA I had some small hard “bumps” on my cheeks, I think the dermatologist called it “Mille flora”?? It wasn’t too bad, just a few small areas. Well lately my skin has really taken a tutn for the worse,.. more of these, bigger, they look like pimples or acne, but they’re not. Also a lot of broken red capillaries. Mostly on my cheeks, makeup doesn’t really cover them.

This is not helping my depression or my hermit tendencies.

I can’t find a dermatologist to see, the appointments are booking months ahead.

I’m on 25 mg of pred and hoping to go to 22.5, and then 20 soon.

I’m thinking it’s yet another lovely side effect of pred. Has anyone found anything that treats this?

Thanks in advance.

15 Replies
oldestnewest

Milium cysts or Milia?

They can be caused by long term steroid creams, so I bet they’re a pred thing.

medicalnewstoday.com/articl...

Having read that, I do believe that’s maybe what I had, along top of eyelid where the eyelashes erupt. Only 2-3 each side. I just assumed some glands were blocked and didn’t do anything special. They’ve disappeared now.

Hidden
Hidden in reply to Soraya_PMR

I have that!!!!! How did you get them to disappear??????

Soraya_PMR
Soraya_PMR in reply to Hidden

Nothing. They just did. Appeared maybe a month or two after pred, must have gone by ?1 year into pred, 8/9 mg?

Broken veins on cheeks, that’s me too. On the rare occasion that I do go out, I cover them with a green concealer then foundation over the top. It was a tip given to me by someone with a large birthmark. I bought it at a regular cosmetics counter, the sort that have well made up ladies behind them.

All fancy anti ageing products upset my skin in this way. I have been so much better since I moved on to Clinique products. I was prone to this when PMR was more active. Steroids have taken care of a few skin things for me like Psoriasis in my ears and a sort of small bit of hard skin on my lip, as well as these deeply embedded white spots and a bit of Rosacea. My skin has never been clearer. My hair is now in a shorter layer cut which I scrunch with hair oil, like coconut and dry with a diffuser or let it dry naturally, I don’t comb it ,solved ( moisturing detangling shampoo and conditioner). No more frizz or hair loss. Don’t be depressed, try things. 🙂

Hi

I believe that your general medical condition is reflected in skin and hair. And PMR or Pred certainly changes these.

I have hundreds of patches of excema or psoriasis, and my skin is thin and now flakey. Now I have developed a collection of tiny warts on my cheeks ....yuk! Also I am super super sun sensitive. Big sack over whole body comes to mind. Keep smiling.

Valerie

PMRpro
PMRproAmbassador in reply to Valnvaughan

Did you have psoriasis before?

Valnvaughan
Valnvaughan in reply to PMRpro

Yes, but not formally diagnosed. My mum suffered badly.

PMRpro
PMRproAmbassador in reply to Valnvaughan

Are they sure it is PMR? PMR symptoms plus a (familial) history of psoriasis can mean psoriatric arthritis. Just wondered.

Valnvaughan
Valnvaughan in reply to PMRpro

Looking at symptoms of psoriatic arthritis ......I think not this as I have no swollen joints. My symptoms were muscular at diagnosis. Thanks for your support.

It appears I have several immune conditions because my thyroid gland has been a problem since my 20s.

At least they have fixed my hip! Much happier.

Valerie

PMRpro
PMRproAmbassador in reply to Valnvaughan

I didn't have swollen joints - but the rheumy was determined to make it PsA!!! Or ankylosing spondylitis. I was about to move to Italy and he wanted to put me on sulphasalzine - where you have to avoid the sun. Yes. Right!

I was diagnos d at first with PMR now have PSA, even though GP thinks I still have PMR. I too have started getting little bumps on my face.

Mstiles
Mstiles in reply to Bailybiscuit

Does your doctor say what is causing the bumps or what to do about them?

I haven't seen my doctor recently to ask her, but most things she says is due to the steroids I have been on since 2014.

You may also like...